Am on adderall for energy and to clear my brain fog. But when searching for a list of drugs that cause gynecomastia (which I am recently noticing a small amount of) its on the list, well amphetimines are anyway along with my Sustiva, my lexpro,my xanax my temazepam (sleeping pill) and my propecia (hair loss) Now I am in very good health and shape, very low body fat, and 44, but am getting some fibrous knots in the pec nipple area (its been checked out nothing serious) and some swelling around the nipple area which is just fat. I always test as normal range testosterone but had the doctor check my other hormones (never on steriods) to make sure nothing else was off. But being that I am on so many things that can cause it I guess all I can do is go off as many as I can, cept the Sustivia and see what happend. If it is the Sustiva does it cause the gynecomastia by messing up your hormones or is there another action that it does this by. I am assuming if its must messing with my hormones its easier to fix. I see how the propecia would cause this, and would think adding some drug could help counter that problem. Anyway I know its complicated but on top of that, I have been on all of these drugs for many years (hiv poz for close to 20) The only thing thats changed in the lats year or two is my use of whey protien, I consume about 80 grams of it a day, I not really seeing anything online that this could cause my problem, but have come across others posting this question about whey. Any help would be great, Oh I am also trying to find a site for hiv poz body builders, cause maybe more of them have come across this too and can give me advice. Thanks man, I know its kinda a backward way to ask you this question, but I find your answers always the most helpful and your spirit and personality the nicest.
Hey Bodybuilder Guy,
There is a difference between medications that have "been associated with" a particular side effect, such as gynecomastia, and medications that are known to actually cause the problem. Before going off any of your meds and possibly developing other problems, I would suggest you consult with an HIV-knowledgeable endocrinologist. They will perform a more extensive evaluation and then advise you on what may be your best options as far as treatment. Whey protein would not be expected to cause this problem. As for HIV-poz bodybuilders, I don't have any Internet sites to recommend, but there are certainly lots of them at my gym in San Francisco!
As for your fatigue and brain fog, no doubt your anti-anxiety (Xanax), anti-depression (Lexapro) and sleeping (temazepam) pills may be playing a role. Balancing symptoms and side effects while taking many different types of medications can be challenging. Work closely with your HIV doctor to sort all this out. If your meds haven't changed for "many years" and the gynecomastia is a more recent development, it's possible it's completely unrelated to the medications. The HIV-knowledgeable endocrinologist will help evaluate this for you.
Good luck. See you at the bench press.